MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable, lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
A female patient reported of experiencing flashes of light and floaters after the cataract surgery.After a 10-day follow up, she noticed that she can not see well or drive.The patient's vision is still blurry and distorted.The patient has issues with low light and during cloudy days or at night time, she can see the signs but is not able to see the writing on them.The colors are brighter/bolder, but even during the day the patient has lots of glare.The patient uses over the counter readers 1.5 which are ok but even with readers she is not happy and does not feel the vision in eyes are balanced.The patient has natural lens in her left eye as there is no cataract issue with that eye.The patient would like to drive at night but she is not able to do so as a result of her symptoms.The patient's doctor can not understand why the patient is having issues as they checked the calculations which are fine and even without correction the patient's vision is 20/20 -2, plano -1, axis 115, with refraction 20/15.The trial frame or glasses did not work for the patient although the results showed no significant issues.It was indicted that the patient seems to be very sensitive.The doctor has indicated that the lens is in good position and axis wise it is fine.The doctor does not recommend and does not want to go back in to perform an explant on the patient.It was indicated that the eyes maybe unbalanced as the other eye which also has astigmatism issues has not yet been implanted.It was stated that there is a little bit of astigmatism -1 left in the right eye which may be why it is a little bit off.The doctor has suggested that after 90 days the patient can be prescribed with contact lenses to use over her implanted lens which is going to improve the distance vision as the patient used to use gas permeable lenses before.No further information was provided.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11092214
Report Number9614546-2020-00543
Device Sequence Number836904
Product Code HQL
UDI-Device Identifier05050474552609
UDI-Public(01)05050474552609(17)221108
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Model NumberZCT225
Device Catalogue NumberZCT225U135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;